How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 34458
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I was prescribed replens for discharge which doc thinks

This answer was rated:

I was prescribed replens for vaginal discharge which doc thinks is due to atrophic vaginitis. But it irritated me. So I decided to try vagifem. Only on it twice a week for last fortnight. But stil have discharge and at times a feeling which I used to get with period pains. Have not had period now for approx 4 years. I am 55. Do I need to give this more time and should discharge clear?
Hi. The discharge could be from a yeast infection and you could try Monistat or Lotrimin cream for that--that's assuming your doctor didn't culture the discharge. You could also try probiotics orally. As for the vagifem I would have had you used it daily for two weeks before going to the twice a week regimen so at this point you may need a stronger dosage of that
Customer: replied 3 years ago.
Is the cream you mentioned available without prescription and any particular probiotic.? Do you think the cramps I get some days just maybe for a while ( which I said were like period cramps ) are possibly due to yeast infection? I was sexually active for about 3 years but I ended the relationship 6 months ago and this problem has just started in last few months. Discharge is watery and dries out yellow but no odour.
Loctobacillus probiotics and that and the Lotrimin and Monistat creams are over the counter Kate. The cramps are most likely from the yeast infection
Dr. Chip and other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Thank you Dr Chip. Have been worrying about this. I will try the probiotics and creams. I go on beach holiday in just over a week and would like this discharge to improve.
My pleasure Kate but do keep in touch